MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat two lesions in the proximal left anterior descending (lad) artery.Lesion one was treated and the ivl catheter delivered 30 pulses at 6 atmospheric pressures (atm).One stent was successfully placed.Lesion two was treated with 40 pulses at 6 atmospheric pressures (atm).Two stents were successfully delivered.Myocardial infarction (mi) occurred along with chest pain on (b)(6) 2024, one day after the ivl treatment, prior to discharge.A review of the angiogram revealed a side branch loss during percutaneous coronary intervention (pci).The patient was treated with ticagrelor and aspirin.After stabilization, an ekg (electrocardiogram) was performed, showing no abnormalities and stable vitals.The patient was discharged the following day, (b)(6) 2024.The clinical site has determined that the relationship of the mi and chest pain to both the study and procedure was probable/definite.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of mi and chest pain could not be definitively determined based on the information available.No ivl malfunction was reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria before shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20525652
Report Number3015053858-2024-00122
Device Sequence Number7920438
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)251031(10)01A231031A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number01A231031A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT - XIENCE DRUG ELUTING STENT; ABBOTT - XIENCE DRUG ELUTING STENT; ABBOTT - XIENCE DRUG ELUTING STENT; EUPHORA - BALLOON; NC SAPPHIRE - BALLOON
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age69 YR
Patient SexFemale